Indiana, 2008

Damaging Wind in Indiana, June 15, 2008

June 15, 2008 · NWS ILN · 1 event in 1 county or zone

A cold front passed over the Ohio Valley during the overnight hours of the 15th. Some bowing segments persisted through the afternoon of the 16th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A cold front passed over the Ohio Valley during the overnight hours of the 15th. Some bowing segments persisted through the afternoon of the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 7:45 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 15, 7:45 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EDT SUN JUN 15 2008

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE CENTRAL PLAINS TONIGHT AND
PUSH THROUGH THE CENTRAL OHIO VALLEY ON MONDAY...BRINGING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN
FROM THE WEST THROUGH MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED FORECAST TO BRING IN SEVERE ACTIVITY FOR WW 543. LINE OF
SEVERE STORMS TO HIT WESTERN FA THROUGH 11PM. FOR CINCINNATI AREA
AND POINTS EAST...COVERAGE TO BE MORE SCATTERED THAN IN MIAMI
VALLEY. LINE TO BE THROUGH ALL OF FORECAST AREA BETWEEN MIDNIGHT
AND 3 AM...WITH SHOWERS AFTERWARD.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
FRONTAL SYSTEM STRADDLING AREA EARLY MONDAY AND SLOW TO
PROGRESS...KEEPING CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS.
THEN COOLER AND DRIER AIRMASS MOVES INTO AREA. DID LINGER CHANCE
OF SHOWERS IN THE FAR NORTH FOR TUESDAY AND INTO TUE NIGHT CLOSED
LOW SKIRTING GREAT LAKES BEFORE ESTABLISHING ITSELF OVER EASTERN
ONTARIO. HAVE GENERALLY GONE NEAR TO SLIGHTLY BELOW MOS GUIDANCE
FOR TEMPS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HAVE USED A BLEND OF THE GFS ENSEMBLE MEAN AND HPC GUIDANCE FOR THE
EXTENDED FORECAST PERIOD.

PESKY UPR LVL LOW WILL BE NEAR SE QUEBEC/NRN NEW ENGLAND ON
WEDNESDAY.  OUR FORECAST AREA WILL REMAIN IN A NWLY FLOW ALOFT ON
THE BACK SIDE OF THIS LOW.  WEAK EMBEDDED S/WV ENERGY IS STILL
ADVERTISED TO RIPPLE THROUGH THE GREAT LAKES REGION...BUT IT IT STILL
UNCERTAIN AT THIS TIME HOW MUCH IT WILL HAVE AN AFFECT ON CHC/S FOR
PCPN.  HAVE KEPT SLIGHT CHC AFTN/EVENING POPS FOR ROUGHLY THE NE
HALF CWFA WHERE THE BEST CHC FOR A POP UP SHOWER MAY OCCUR.  TEMPS
WILL REMAIN BELOW NORMAL FOR MID JUNE.

UPR LVL LOW WILL FINALLY PIVOT AWAY FAR ENOUGH TO THE NE ON THURSDAY
TO ALLOW SFC HIGH PRESSURE TO BUILD IN ACROSS THE OHIO VALLEY.
TEMPERATURES WILL BEGIN TO MODERATE SOME AS A RESULT.

UNCERTAINTY INCREASES FOR FRIDAY AND SATURDAY AS OPERATIONAL MODELS
ARE HAVING A DIFFICULT TIME HANDLING A SYSTEM MOVING SOUTHEAST OUT
OF THE NORTHERN PLAINS PARTLY DUE TO CONVECTIVE FEEDBACK ISSUES. AT
THIS POINT IT APPEARS THAT THIS SYSTEM WILL MOVE ALONG AND SOUTHEAST
OF THE OHIO RIVER FRIDAY THROUGH SATURDAY.  HAVE PLACED 30 POPS IN
THE FORECAST FOR FRIDAY/FRIDAY NIGHT TIME FRAME...WITH A LINGERING
20 POPS FOR SATURDAY.

NEXT SUNDAY IS FORECAST TO BE DRY AT THIS POINT UNDER SFC HIGH
PRESSURE. TEMPERATURES WILL AVERAGE AT OR SLIGHTLY BELOW NORMAL FOR
THE REMAINDER OF THE EXTENDED PERIOD.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
LINE OF CONVECTION OVER INDIANA IS TIMED INTO TAFS BETWEEN 01Z-
03Z. ALTHOUGH IT IS MOVING INTO LESS STABLE AIRMASS...IT SHOULD
HOLD TOGETHER...ALTHOUGH MAYBE NOT AT ITS CURRENT STRENGTH. NRN
TAFS HAS A BETTER CHC OF TSTM...BUT STILL PUT TEMPO TSTM AT
KCVG/KLUK. RIGHT NOW LIMITED THE DURATION TO 2 HRS IN THE N AND AN
HOUR IN THE S.

AFT THAT LINE GOES THRU...WILL WAIT FOR CDFNT THAT WILL PUSH INTO
THE REGION...WHICH WILL BE ABOUT 10Z. BROUGHT ANOTHER ROUND OF
TSTM WITH THE CDFNT. KEPT THE TSTMS IN THE FCST THRU 15Z...THEN AS
CDFNT PUSHES FAR SE BROUGHT THEM TO AN END.WINDS TURN TO THE NW
BEHIND FNT FOR MON AFTN.

OUTLOOK...NO SIG WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Jun 15, 7:57 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT SUN JUN 15 2008

INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-170100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
857 PM EDT SUN JUN 15 2008

...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

KYZ089-090-094>100-OHZ045-046-054>056-063>065-073-074-080>082-088-
170100-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
857 PM EDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT

SEVERE STORMS ARE POSSIBLE LATER THIS EVENING AS A LINE OF SEVERE
THUNDERSTORMS PUSHES FROM THE MIAMI VALLEY AND GREATER CINCINNATI
AREA INTO CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT

In the hours before

Local storm report, Jun 15, 7:47 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     1 N UNION CITY          40.21N 84.79W
06/15/2008                   DARKE              OH   LAW ENFORCEMENT

            PUBLIC REPORT OF FLYING ISOLATION AND PORTA-POTTY TURNED
            OVER.

&&

SITES
Local storm report, Jun 15, 7:50 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     1 N UNION CITY          40.21N 84.79W
06/15/2008                   DARKE              OH   LAW ENFORCEMENT

            PUBLIC REPORT OF FLYING INSOLATION AND PORTA-POTTY TURNED
            OVER.

&&

SITES
Local storm report, Jun 15, 8:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     1 SSW NEW MADISON       39.96N 84.72W
06/15/2008                   DARKE              OH   COUNTY OFFICIAL

            TRAILER BLOWN OVER, LOTS OF DEBRIE BLOWING AROUND.

&&

MIKEG
Local storm report, Jun 15, 8:13 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     ST. MARYS               40.54N 84.39W
06/15/2008                   AUGLAIZE           OH   EMERGENCY MNGR

            8X10 METAL BUILDING PICKED UP AND DROPPED ON PARKED CAR

&&

HUGHES

The radar

The Cincinnati radar (KILN), 103 km away, was scanning. The volume nearest the first event began at 01:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 15, 8:15 PM EST to 8:25 PM EST
Where
Wayne County, Richmond
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.830, -84.900

Several trees and power lines were downed, focused on the northwest and southeast areas of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104328.